Alert archive / Michigan / Freeze Warnings in 2012

Freeze Warning 6, NWS Grand Rapids, MI

April 5, 201223 counties in Michigan

NWS Grand Rapids, MI issued this freeze warning at Apr 5, 2012, 10:28 AM EDT for 23 counties in Michigan. It took effect at Apr 6, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 10:28 AM EDT (14:28 UTC)
In effect from
Apr 6, 2012, 2:00 AM EDT
Expired
Apr 6, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WWUS73 KGRR 051428
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 AM EDT THU APR 5 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-052230-
/O.NEW.KGRR.FZ.W.0006.120406T0600Z-120406T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1028 AM EDT THU APR 5 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING. 

HAZARDOUS WEATHER...

 * TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS TONIGHT.

IMPACTS...

 * DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

OSTUNO
5 follow-up statements
502 
WWUS73 KGRR 051856
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT THU APR 5 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-060300-
/O.CON.KGRR.FZ.W.0006.120406T0600Z-120406T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
256 PM EDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS TONIGHT.

IMPACTS...

 * DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD.

&&

$$

OSTUNO
201 
WWUS73 KGRR 052156
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 PM EDT THU APR 5 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-060600-
/O.CON.KGRR.FZ.W.0006.120406T0600Z-120406T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
556 PM EDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES RANGING FROM UPPER 20S TO NEAR 30 BY 2 AM EDT.

 * TEMPERATURES RANGING FROM LOWER 20S TO UPPER 20S BY 6 AM EDT.

 * MOST AREAS ABOVE FREEZING AFTER 9 AM EDT.

IMPACTS...

 * DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

TJT
676 
WWUS73 KGRR 060227
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 PM EDT THU APR 5 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-061030-
/O.CON.KGRR.FZ.W.0006.120406T0600Z-120406T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1027 PM EDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES RANGING FROM UPPER 20S TO NEAR 30 BY 2 AM EDT.

 * TEMPERATURES RANGING FROM LOWER 20S TO UPPER 20S BY 6 AM EDT.

 * MOST AREAS ABOVE FREEZING AFTER 9 AM EDT.

IMPACTS...

 * DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$
100 
WWUS73 KGRR 060715
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 AM EDT FRI APR 6 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-061300-
/O.CON.KGRR.FZ.W.0006.000000T0000Z-120406T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
315 AM EDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL CONTINUE TO FALL THROUGH THE EARLY MORNING
   HOURS RANGING FROM THE LOWER 20S TO UPPER 20S ACROSS OUR AREA
   BY 6 AM EDT. 

 * TEMPERATURES HAVE ALREADY FALLEN INTO THE MIDDLE 20S ACROSS
   MUCH OF CENTRAL LOWER MICHIGAN WELL NORTH OF I-96 AND GENERALLY
   IN THE UPPER 20S TO LOWER 30S ELSEWHERE.

 * MOST AREAS ABOVE FREEZING AFTER 9 AM EDT.

IMPACTS...

 * DAMAGE TO TENDER UNPROTECTED VEGETATION LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

LAURENS
960 
WWUS73 KGRR 061150
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 AM EDT FRI APR 6 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-061300-
/O.CON.KGRR.FZ.W.0006.000000T0000Z-120406T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
750 AM EDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * AS OF 7 AM TEMPERATURES NEAR AND NORTH OF INTERSTATE 96 HAVE
   FALLEN INTO THE MID TO UPPER 20S. NEAR AND SOUTH OF INTERSTATE
   96 TEMPERATURES RANGED FROM UPPER 20S TO LOWER 30S.
   TEMPERATURES SHOULD RISE AFTER THIS. 


 * MOST AREAS ABOVE FREEZING AFTER 9 AM EDT.

IMPACTS...

 * DAMAGE TO TENDER UNPROTECTED VEGETATION LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

WDM

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Apr 5, 7:24 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 5, 7:24 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
724 AM EDT THU APR 5 2012

.SYNOPSIS...
ISSUED AT 400 AM EDT THU APR 5 2012

FAIR WEATHER WILL CONTINUE THROUGH SATURDAY AFTERNOON WITH HIGH
PRESSURE IN CONTROL. IT WILL BE QUITE COLD TONIGHT WITH A WIDESPREAD
FREEZE ANTICIPATED AND POTENTIAL FOR MORE FROST AND FREEZING
CONDITIONS AGAIN FRIDAY NIGHT. A LOW PRESSURE SYSTEM WILL BRING A
CHANCE OF SHOWERS SATURDAY NIGHT. IT WILL BE VERY COOL EARLY NEXT
WEEK.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY AFTERNOON)
ISSUED AT 400 AM EDT THU APR 5 2012

00Z NAM/GFS TIME HEIGHT RH PROGS SUGGEST SKIES WILL BE MOSTLY SUNNY
TODAY AFTER LINGERING HIGH CLOUDS DEPART OUR FAR SOUTHERN FCST AREA
LATER THIS MORNING. IT WILL BE COOLER WITH MAX TEMPS ONLY REACHING
THE LOW TO MID 50S AFTER A COOL START TO THE DAY.

TEMPS CONTINUE TO FALL SLOWLY EARLY THIS MORNING WITH A FEW UPPER
20S READINGS OVER OUR NORTHERN FCST AREA AND DOWN INTO THE MID 30S
CENTRAL AND EAST. AS MENTIONED YESTERDAY EVENING THIS WILL LIKELY
END UP BEING A RATHER MARGINAL FROST/FREEZE EVENT... BUT WITH
SEVERAL HOURS OF COOLING STILL TO GO DECIDED TO LEAVE OUR CURRENT
FROST/FREEZE HEADLINES UNCHANGED.

IT SHOULD BE STRESSED THOUGH THAT CONDITIONS CONTINUE TO APPEAR MORE
FAVORABLE FOR A WIDESPREAD FREEZE TONIGHT AS HIGH PRESSURE CONTINUES
TO BUILD SOUTH OVER MI SETTING UP EXCELLENT RADIATIONAL COOLING
CONDITIONS UNDER CLEAR SKIES/WINDS GOING CALM BY LATE EVE. AFTER
CLEARING OUR MORNING HEADLINES WHICH EXPIRE AT 13Z WE ANTICIPATE THE
DAY SHIFT WILL BE ABLE TO HOIST THE APPROPRIATE HEADLINES TO COVER
THE FREEZE EVENT FOR TONIGHT LATER TODAY RATHER THAN GOING WITH
MULTIPLE HEADLINES EARLY THIS MORNING.

MOSTLY SUNNY SKIES ON TAP FOR THURSDAY WITH MAX TEMPS REACHING THE
MID TO UPPER 50S WITH FULL SUN AFTER THE COLD START TO THE DAY.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 400 AM EDT THU APR 5 2012

STILL LOOKS LIKELY FOR FREEZING TEMPERATURES FRIDAY NIGHT. THEN
THERE IS THE ISSUE WITH THE CONVECTION WITH THE OCCLUDED FRONT EARLY
SUNDAY MORNING. FINALLY THERE IS THE SIGNIFICANT COLD PUSH EARLY
NEXT WEEK... I COULD STILL SEE SOME MIXED RAIN AND SNOW SHOWERS WITH
THAT.

MODEL AGREEMENT IS BETTER THAN USUAL WHICH LEADS TO A HIGH CONFIDENT
FORECAST FOR THIS PERIOD. THE BLOCKING UPPER HIGH THAT WAS PARKED
BETWEEN GREENLAND AND GREAT BRITAIN FOR MUCH OF THE COLD SEASON
CONTINUES TO SHOW SIGNS OF RETROGRESSION TOWARDS ATLANTIC...JUST OFF
SHORE OF CANADA BY MID NEXT WEEK. THAT RESULTS IN RETROGRESSION OF
THE LONG WAVE TROUGH THAT HAS BEEN OFF THE EAST COAST INTO THE
EASTERN HALF OF THE UNITED STATES EARLY NEXT WEEK. THIS WILL RESULT
IN A CONTINUED COOLING TREND IN THE OVERALL TEMPERATURES.

BY MONDAY AND TUESDAY OF NEXT WEEK THE POLAR JET STREAM ACTUALLY IS
SOUTH OF I-80... WHICH PUTS SOUTHWEST MICHIGAN IN GREAT PLACE FOR
COLD CORE INSTABILITY SHOWERS MONDAY AND TUESDAY. THE INSTABILITY
INDEX VALUES SHOW MORE UNSTABLE MONDAY AFTERNOON THEN EARLY SUNDAY
MORNING WITH THE OCCLUDED FRONT. ANOTHER SHORTWAVE DIVING INTO THE
LONG WAVE TROUGH COULD RESULT IN SHOWERS WEDNESDAY TOO (NOT PUT IN
GRIDS JUST YET). IF ANY THING THE COOLING THIS WILL CAUSE IS LIKELY
UNDER FORECAST. THIS IS MORE IN TERMS OF AFTERNOON HIGHS THEN
OVERNIGHT LOWS AS THERE WILL BE CONSIDERABLE CLOUDS AROUND THROUGH
THIS PERIOD). AS I WROTE YESTERDAY IF THE PATTERN TURNS OUT THIS WAY
I WOULD HAVE LIKELY POP MON... TUE AND POSSIBLY WEDNESDAY FOR
SHOWERS. THE PRIMARY REASON FOR ONLY CHANCE POPS NOW THEN IS EVENT
IS FAR OUT IN TIME YET AND THIS IS A SIGNIFICANT PATTERN CHANGE. I
ALSO BELIEVE THE MODELS ARE UNDER FORECASTING THIS EVENT. I DO
EXPECT TO SEE SOME SNOW SHOWERS FROM THIS PATTERN EARLY NEXT WEEK.
WITH TIME WE WILL FINE TUNE THIS ASPECT OF THE FORECAST.

AS FOR THE FREEZE SATURDAY MORNING... WITH THE SURFACE HIGH IS
OVERHEAD THEN SO WINDS WILL BE LIGHT AND VARIABLE THROUGH THE
BOUNDARY LAYER. THAT WILL LET TEMPERATURES PLUNGE. I WENT BELOW MOS
SATURDAY MORNING FOR THAT REASON.

THE CONVECTION WITH THE OCCLUDED FRONT (JET CORE IS SOUTH OF CHI SO
FRONT IS OCCLUDED) THAT COMES THROUGH AROUND MIDNIGHT SUNDAY SHOULD
BE UNIMPRESSIVE AT BEST. THERE IS A SIGNIFICANT LACK OF INSTABILITY
(TQ INDEX LESS THAN 15C AND 850 LI MORE THEN +5C) WITH THE FRONT.
EVEN THE 1000 TO 850 MB MOISTURE TRANSPORT VECTORS ARE UNIMPRESSIVE.
THE LATEST SPC SREF THUNDERSTORM PROBABILITY IS NEAR ZERO TOO. FOR
ALL THOSE REASONS I DROPPED THE THREAT OF THUNDERSTORMS EARLY SUNDAY
MORNING. EVEN SO THERE IS DECENT DYNAMICS AND THERE IS A NARROW
PLUM OF PERCEPTIBLE WATER NEAR 300 PCT OF NORMAL SO THERE SHOULD BE
BRIEF PERIOD OF SHOWERS WITH THE FRONT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 725 EDT THU APR 5 2012

AN AREA OF LOW CLOUDS (MVFR CIGS) OVER LAKE HURON HAS MOVED SE
INTO CENTRAL LOWER MICHIGAN. THIS AREA OF LOW CLOUDS SHOULD MIX
OUT BY MID LATE MORNING BUT IT LIKELY WILL BRING A PERIOD OF MVFR
CIGS TO LAN AND POSSIBLY GRR UNTIL AROUND 15Z OR SO. AFTER THAT
NEARLY CLEAR SKIES SHOULD PREVAIL INTO SATURDAY MORNING.

&&

.MARINE...
ISSUED AT 400 AM EDT THU APR 5 2012

MINIMAL WIND/WAVE ACTION ANTICIPATED THROUGH FRIDAY AS HIGH PRESSURE
BUILDS SOUTH. THE NE WIND COMPONENT TODAY WILL KEEP WAVE HEIGHTS IN
CHECK.

&&

.HYDROLOGY...
ISSUED AT 400 AM EDT THU APR 5 2012

STEADY OR SLOWLY FALLING RIVER LEVELS THE REST OF THE WEEK WITH THE
NEXT CHANCE FOR MEASURABLE RAINFALL NOT COMING UNTIL SATURDAY NIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR MIZ064>067-
     071>074.

     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR MIZ037>040-
     043>046-050>052-056>059.

LM...NONE.
&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM....WDM
AVIATION...WDM
HYDROLOGY...LAURENS
MARINE...LAURENS
Hazardous weather outlook, Apr 5, 4:37 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
437 AM EDT THU APR 5 2012

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
060845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
437 AM EDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HARD FREEZE IS EXPECTED TONIGHT. AREAS NEAR AND NORTH OF ROUTE
20 COULD SEE MORE THAN SIX HOURS BELOW 28 DEGREES. NEAR AND SOUTH
OF INTERSTATE 96 EXPECT AROUND SIX HOURS BELOW 32 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREEZING TEMPERATURES AND FROST ARE EXPECTED SATURDAY MORNING THEN
AGAIN TUESDAY AND WEDNESDAY MORNING.

MIXED RAIN AND SNOW SHOWERS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

WDM

Nearby

Freeze Warnings in Michigan, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.